# SDR CA961025006

- Difficulty date: October 10, 1996
- Submitted: March 26, 2000
- Operation: General aviation
- Make and model: Cessna 414A
- Engine: Cont TSIO520NB
- System (JASC): 2916 · Hydraulic Reservoir, Main
- Part: Sight Tube
- Part number: 511700712
- Condition: Melted
- Location: Hyd Ind
- Component: Cessna, 511700728
- Stage of operation: CL
- Nature of condition: J, K
- Precautionary procedure: A

## Discrepancy

(CAN) THE NOSE GEAR FAILED TO LOCK IN THE UP POSITION AFTER TAKEOFF PREVENTING THE HYDRAULIC SYSTEM FROM CYCLING TO 'OPEN CENTRE' OPERATION. CONTINUED HYDRAULIC PRESSURE RAISED FLUID TEMPERATURE TO MELT PLASTIC RESERVOIR SIGHT TUBE AND SUBSEQUENT LOSS OF HYDRAULIC FLUID. INITIAL FAILURE TO LOCK IN UP POSITION WAS LIKELY CAUSED BY INCORRECT ATTACHMENT OF LECTRO TUG TOWING STRAP, RESULTING IN SLIGHT DEFORMATION OF UPLOCK ARM ON NOSE GEAR STRUT.
